MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA 70CC TOTAL ARTIFICIAL HEART; BIVENTRICULAR REPLACEMENT DEVICE

SYNCARDIA SYSTEMS, LLC SYNCARDIA 70CC TOTAL ARTIFICIAL HEART; BIVENTRICULAR REPLACEMENT DEVICE
Catalog Number P/N 500101
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the section of damaged cannula is removed and replaced, it has been ask to be returned to syncardia for evaluation.Those results will be provided in a follow-up mdr.
 
Event or Problem Description
The customer, a syncardia authorized distributor, reported that the patient had a tear on one cannula line.The cannula was reviewed by clinical support to be a single thickness tear, and there was no air leaking from the cannula.Clinical support sent sections of cannula to the distributor for them to evaluate a possible replacement of the torn section of cannula.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that no anomalies were found and all manufacturing was performed to specifications.Visual inspection of external components found a tear located beyond the velour fabric and was circumferential where it spanned approximately 50%, around the cannula.Functional testing could not be performed as the cannula was not returned as it was still in use.Visual inspection confirmed the tear from photographic evidence provided with the complaint.Failure investigation for this complaint confirmed the reported issue from the photographic evidence provided in the complaint.The customer complaint was not replicated; the root cause of the cannula tear could not be conclusively determined, however, it was likely due to increased mobility and increased stress time on the material.Failure investigation identified no other test failures or damage that could have contributed to the event.Cannula tears/fractures are currently being addressed.The tear was repaired immediately and patient followed up with hospital staff to ensure no further issues were found with the cannula.No adverse impact to the patient was reported.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.

Brand Name
SYNCARDIA 70CC TOTAL ARTIFICIAL HEART
Common Device Name
BIVENTRICULAR REPLACEMENT DEVICE
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
MDR Report Key16743357
Report Number3003761017-2023-00044
Device Sequence Number12422577
Product Code LOZ
UDI-Device Identifier00858000003008
UDI-Public(01)00858000003008
Combination Product (Y/N)N
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/25/2025
Device Catalogue NumberP/N 500101
Device Lot Number125574
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age51 YR
Patient SexMale